Alert archive / Maine / Beach Hazards Statements in 2019

Beach Hazards Statement 14, NWS Caribou, ME

July 19, 2019Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 19, 2019, 4:26 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 20, 2019, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2019, 4:26 PM EDT (20:26 UTC)
In effect from
Jul 20, 2019, 8:00 AM EDT
Expired
Jul 20, 2019, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2019-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2019-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WHUS41 KCAR 192026
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
426 PM EDT Fri Jul 19 2019

MEZ029-030-200900-
/O.NEW.KCAR.BH.S.0014.190720T1200Z-190721T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
426 PM EDT Fri Jul 19 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from Saturday morning
through Saturday evening.

* TIMING...From Saturday morning through Saturday evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine State
  Park...Castine...Roque Bluffs State Park...Quoddy Head State
  Park

* Beach Hazard...The warm air temperatures in the 80s to around 
  90 may cause people to underestimate the dangers of the cold 
  water temperatures which are currently only in the lower 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

Norcross
3 follow-up statements
578 
WHUS41 KCAR 200746
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
346 AM EDT Sat Jul 20 2019

MEZ029-030-210000-
/O.CON.KCAR.BH.S.0014.190720T1200Z-190721T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
346 AM EDT Sat Jul 20 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* TIMING...From 8 AM EDT this morning through this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the upper 70s to 80s
  may cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the lower 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
817 
WHUS41 KCAR 201432
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
1032 AM EDT Sat Jul 20 2019

MEZ029-030-210000-
/O.CON.KCAR.BH.S.0014.000000T0000Z-190721T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
1032 AM EDT Sat Jul 20 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* TIMING...Until 8 PM EDT this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the 80s may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently only in the lower 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

Norcross
485 
WHUS41 KCAR 202340
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
740 PM EDT Sat Jul 20 2019

MEZ029-030-210045-
/O.EXP.KCAR.BH.S.0014.000000T0000Z-190721T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
740 PM EDT Sat Jul 20 2019

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

VJN

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 19, 12:12 PM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 19, 12:12 PM EDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1212 PM EDT Fri Jul 19 2019

.SYNOPSIS...
A warm front will cross the region today. A cold front will
approach Saturday and slowly cross the area Sunday. The front
will stall across the Gulf of Maine Monday. High pressure will
build toward the region Tuesday.
&&

.NEAR TERM /THROUGH TONIGHT/...
Update...
A warm front will cross the region this afternoon with
increasing humidity levels. Weakening showers, the remnants of
overnight convection to the west, are currently exiting
northeast portions of the forecast area. Additional
showers/thunderstorms are expected across mostly
northern/central areas this afternoon with the warm front.
Otherwise, expect partly/mostly sunny skies this afternoon.
High temperatures this afternoon will range from around 80
north, to the lower to mid 80s interior Downeast with upper 70s
to around 80 along the Downeast coast. Have updated the forecast
to adjust for current conditions along with afternoon
temperatures, clouds and shower/thunderstorm chances.

Previous Discussion...
Tonight will be warm and muggy with some patchy low oceanic
stratus along and near the coast along with coastal fog. Lows
will mostly be in the 60s, with some 50s right along the
immediate shoreline.
&&

.SHORT TERM /SATURDAY/...
Hot and Humid conditions are expected on Saturday. A Heat
Advisory has been issued for Saturday for portions of the Upper
Penobscot Valley and Central Maine Highlands, the Greater
Bangor Region and Interior Downeast Maine. High temperatures in
the aforementioned areas are expected to climb into the low
90s. These temperatures combined with dew points around 70 will
result in heat indices reaching into the mid 90s Saturday
afternoon, thus a Heat Advisory has been issued. It will be a
bit cooler across far northern areas and and along the coast
where temperatures are expected to top off in the mid to upper
80s, keeping heat indices below advisory criteria in those
areas. A slow moving cold front is expected to slowly approach
from the northwest during Saturday. However, warm temperatures
aloft will likely limit the thunderstorm potential Saturday,
thus will cap pops at slight chance, with best potential for any
isolated storms across the north and west.

Concern Saturday night is the potential for a convective complex
to move east over the top of the ridge and along the slowly
approaching cold front. As is typically the case, lots of
uncertainty regarding any convective complex this far out, but
have included low chance pops for Saturday night at this point.
Expect a warm and humid night Saturday night with lows generally
in the mid to upper 60s.

On Sunday the cold front is expected to slowly cross the region.
Expect the chance of showers and thunderstorms Sunday. Whether
or not we see any stronger storms will depend on how much remnant
cloud cover is left over from Saturday nights potential
convective complex and timing of the front. Highs on Sunday are
expected to range from the upper 70s to near 80 north and mid to
upper 80s downeast.
&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A much cooler and drier air mass will begin overspread the
region behind the front Sunday night in the wake of the front.
There are indications that the front will stall out just to the
south of the region Monday, with an area of low pressure
tracking northeast along the front Monday. This could bring the
threat of showers to the region Monday, mainly central and
downeast areas. Otherwise, the rest of the extended period will
be generally dry with near seasonal temperatures through the
period.
&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: Generally VFR conditions are expected this
afternoon. However, local MVFR is possible with any
showers/thunderstorms mostly across northern and central areas.
Patchy MVFR in fog at the northern terminals after midnight.
VFR at the Downeast terminals into this evening. Conditions will
likely lower to MVFR at KBGR and IFR at KBHB late tonight in
lower clouds and areas of fog, especially at KBHB.

SHORT TERM:
Saturday...Mainly VFR. Isld tstms possible late, mainly north.

Saturday night and Sunday...Mainly VFR. Chance of showers/tstms
with locally lower conditions possible.

Monday and Tuesday...Generally VFR. Chance showers.
&&

.MARINE...
NEAR TERM: Wind/seas will remain below small craft advisory
levels through tonight. Visibilities will be reduced in fog
this afternoon into tonight, more extensive tonight.

SHORT TERM: Winds/seas generally expected to remain below SCA
levels through the period, outside of any locally higher
winds/waves in thunderstorms Saturday night and Sunday.
Visibility may also be reduced in areas of fog early Saturday
morning.
&&

.CLIMATE...
Near record high temperatures possible Saturday. The record
high temperature in Bangor on Saturday, 7/20 is 96F set in 1991,
and we are forecasting 94F. In Millinocket, the record high on
7/20 is 93F set in 1991, and we are forecasting 92F. The
records in Caribou and Houlton appear to be out of reach at this
time.

Near record warm low temperatures are possible Saturday
morning.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory from 11 AM to 6 PM EDT Saturday for MEZ011-
     015>017-031-032.
MARINE...None.

&&

Near Term...Norcross/CB
Short Term...Duda
Long Term...Duda
Aviation...Norcross/CB/Duda
Marine...Norcross/Duda
Climate...CB
Hazardous weather outlook, Jul 19, 3:17 AM EDT, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
317 AM EDT Fri Jul 19 2019

MEZ011-015>017-031-032-200730-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Southern Piscataquis-Northern Washington-
317 AM EDT Fri Jul 19 2019

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT SATURDAY...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001>006-010-200730-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
317 AM EDT Fri Jul 19 2019

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-200730-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
317 AM EDT Fri Jul 19 2019

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Areas of fog will likely produce poor visibility at times tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Areas of fog will likely produce poor visibility at times Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-200730-
Coastal Hancock-Coastal Washington-
317 AM EDT Fri Jul 19 2019

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:42 AM EDTHeat AdvisoryCARHancock, Penobscot, Piscataquis, Washington38 hr
Jul 19, 5:28 PM EDTSpecial Weather StatementCARAroostook32 min
Jul 19, 6:06 PM EDTSpecial Weather StatementCARPiscataquis24 min
Jul 19, 6:08 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis52 min
Jul 19, 6:37 PM EDTSpecial Weather StatementCAR23 min

Nearby

Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.